MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection.Blood was observed to flow back into the coaxial umbilical cable.The coaxial umbilical cable was disconnected, and the case was completed with radiofrequency.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, 2af284 with lot number 46627, were returned and analyzed.The data files confirmed system notice 50012 ¿the refrigerant delivery path is obstructed¿ in the beginning of the ablation phase of one application with the returned balloon catheter.Also, nine applications were performed with this balloon catheter on the date of the event.Additionally, system notice 50005 ¿leak detection¿ was seen after the last application.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.The balloon catheter failed the performance test due to system notice 50005 which appeared during the integrity test.Dissection showed a kink on the guide wire lumen at 0.9755 inches from the tip of the catheter.Pressure test showed a breach through the kink on the guide wire lumen.In conclusion, the balloon catheter failed the returned product inspection due to the guide wire lumen kink and breach.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8968195
Report Number3002648230-2019-00644
Device Sequence Number233737
Product Code OAE
UDI-Device Identifier00643169976382
UDI-Public00643169976382
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number46627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1